Alert archive / Virginia / Gale Warnings in 2008
Gale Warning 23, NWS Wakefield, VA
NWS Wakefield, VA issued this gale warning at Nov 4, 2008, 3:27 PM EST. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 3:27 PM EST (20:27 UTC)
- Expired
- Nov 6, 2008, 5:00 AM EST
- In force
- 38 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this gale warning went out at Nov 4, 11:52 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 4, 11:52 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1152 AM EST TUE NOV 4 2008
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP OFF THE CAROLINA
COAST THIS AFTERNOON...MOVING SLOWLY NORTHEAST ALONG THE COAST
THROUGH MIDWEEK. THIS LOW WILL EVENTUALLY MOVE WELL OFF THE MID
ATLANTIC COAST BY LATE IN THE WEEK. A COLD FRONT WILL APPROACH
FROM THE WEST AND EFFECT THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATE MORNING ANALYSIS DEPICTS INVERTED TROF FROM DEVELOPING
SOUTHERN STREAM LOW JUST OFF THE SC COAST. COMPLICATED FORECAST
TODAY AS MODELS CONTINUE TO DISAGREE WITH OVERALL EVOLUTION OF LOW
PRESSURE OFFSHORE AND ASSCD PRECIPITATION.
LGT PCPN FROM CONTINUING ISENTROPIC LIFT OVER THE CWA...BUT
RETURNS ARE VERY SPARSE ATTM WITH LTL IN THE WAY OF LLVL MIDLVL
WNDS THRU MID AFTN. A PEEK AT RUC AND 09Z SREF ARE VERIFYING BEST
THUS FAR THIS MORNING...AND SEEM TO KEEP PCPN LIGHT OVER THE NWRN
HALF OF THE AREA...FVX-PTB-SBY AND NORTH...THROUGH AT LEAST 20Z.
SOUTH OF THIS LINE...LLVL CONVERGENCE AND ISENTROPIC LIFT AHEAD OF
APPROACHING TROF WOULD PORTEND TO A CHC FOR LOCALLY HVY RAINFALL
(BRIEFLY) THIS AFTN. STILL...LOOKS MORE LK PERIODS OF RAIN MORE
THAN A CONTINUOUS RAINFALL WHICH WAS PRVSLY IN THE GRIDS.
REGARDING FLOOD WATCH OVER THE SE...AGREE WITH LATEST HPCQPF
DISCUSSION THAT ONGOING CONVECTION OFFSHORE MAY WELL ROB HEADLINE
AREA OF HEAVIEST RAINS. CONFIDENCE FOR FLOODING IN D2 DROUGHT
AREA (NC COUNTIES)...BUT 12Z 4NOV WOULD AT LEAST ARGUE FOR A
CHANCE OF SOME URBANIZED FLOODING IN USUAL SPOTS ACROSS THE
TIDEWATER AREA TONIGHT AND EARLY WED. RATHER THAN SWITCH
MIDSTREAM TO FLASH FLOOD HEADLINE...WL KEEP HEADLINES AS IS FOR
THE CWA.
AS TO TOTAL EVENT QPF...HAVE CONTINUED IDEA OF AN AVERAGE OF 2 TO
4 INCHES OF RAINFALL OVER SE CWA (LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE) THROUGH 12Z WED. HOWEVER...TWEAKED DOWN RAINFALL THRU
THE AFTERNOON AS PER CURRENT SAT/RADAR TRENDS. A GENERAL HALF INCH
TO AROUND 2 INCHES (FROM WEST TO EAST) ACROSS THE REMAINDER OF THE
CWA.
BREEZY TO WINDY CONDITIONS WILL BE CONFINED TO ERN THIRD OF THE CWA
(HIGHEST WINDS ALONG THE EXTREME COAST). WIND GUSTS OF 30-40 MPH
WILL BE POSSIBLE OVER IMMEDIATE COAST. TOOK TEMPS UPWARD ONLY AN
ADDITIONAL 3-5 DEGREES THIS AFTN WITH SIG CLD COVER...YIELDING
HIGHS NR 60 OVER THE NW...L/M 60S OVER THE SERN CWA.
ZFPAKQ SENT 1053 AM.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WEDNESDAY AND BEYOND STILL VERY UNCERTAIN WITH RESPECT TO HOW LONG THE
COASTAL LOW WILL EFFECT THE ERN THIRD OF THE CWA. GREATEST CHANCES
FOR ADDITIONAL PRECIP OVER A HALF INCH BEYOND 12Z WED WILL BE MAINLY
CONFINED TO THE ERN THIRD OF THE CWA (ESP ERN SHORE).
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOW PRES PULLS NE AWAY FROM THE AREA LATER ON THURSDAY. HIGH PRES
BUILDS BACK IN FOR A BRIEF PERIOD LATE THU THRU FRI AFTN...THEN
LOW PRES MOVING EAST ACROSS THE GREAT LAKES DRAGS A COLD FRONT
THRU THE REGION FOR THE FIRST HALF OF THE WEEKEND. HIGH TEMPS AOB
CLIMO FRI/SAT...DROPPING TO MID 50S TO AROUND 60 FOR EARLY PART OF
NEXT WEEK POST FROPA. MDLS APPEAR TO HAVE SIMILAR TIMING WITH THIS
FRONT...BUT WITH IT BEING SO EARLY IN THE FORECAST PERIOD...OPTED
TO INCLUDE CHC POPS ATTM.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
WDSPRD IFR/LIFR CNDTNS OVR RGN ATTM XCPT FOR ECG WHERE CIGS HAVE
REMAINED ABV 3K FT. XPCT CIGS AOB 1K FT...AND LGT TO MDT RAIN /
FOG TO REDUCE VSBYS TO BTWN 2-5SM THRU FCST PRD. SOME AREAS OF +RA
ACROSS SERN TAF SITES CUD REDUCE VSBYS EVEN FRTHR. GUSTS AOA 20KTS
ALRDY NOTED ACROSS NRN OB AND THESE GUSTY WNDS WILL CONT TO MOVE N
AS DAY PROGRESSES.
WDSPRD RAIN / IFR CNDTNS CONTINUE INTO WED. SLOW IMPROVEMENT ON
THU AS THE LOW MOVES FURTHER EAST. THE LOW DEEPENS WITH TIME AND
WINDS WILL BE GUSTY AT ORF AND ECG WED AND THU WITH THE DIRECTION
GRADUALLY SHIFTING FROM THE NE TO THE N OR NW.
&&
.MARINE...
SCA HEADLINES IN PLACE AND WILL REMAIN UP THRU AT LEAST WED NITE
AS LOW PRS INTENSIFYS AS IT MOVES SLOWLY UP THE MID ATLNTC COAST.
MODELS CONT TO HAVE DFRNT SOLNS WRT STRENGTH AND TRACK BY WED.
NOT OUT OF THE QSTN TO SEE SOME GALE FORCE GUSTS ACROSS CSTL WTRS
BY WED...BUT CONFIDENCE NOT HIGH ENUF ATTM TO GO WITH GALES. HAVE
KEPT GUSTS CAPPED ARND 30 KTS WITH THIS FCST PACKAGE.
SEAS CONT TO BUILD AND SHUD REACH 8 FT ALONG THE NRN OB BEACHES.
DUE TO THE FLOW BEING ONSHORE...HAVE ISSUED A HIGH SURF FOR CSTL
WTRS S OF VA/NC BRDR (WILL CARRY IT THRU TIL 15Z WED PER COORD
WITH MHX). WILL LET DAY SHIFT EVALUATE WHETHER OR NOT TO GO FRTHR
N WITH IT LATER TDY ONCE 12Z DATA ARRIVES.
LOW BEGINS TO PULL AWAY FROM RGN WED NITE AND THU...TURNING WNDS
INTO THE N THEN NW. CNDTNS BEGIN TO SLOWLY IMPROVE MY THU NITE AS
SYSTMS INFLUENCE BEGINS TO FADE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ014>017-031-032-
102.
HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR NCZ102.
VA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ091-093>098.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ632-633-
650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ630-631.
&&
SYNOPSIS...CCW/MAM
NEAR TERM...CCW/MAM
SHORT TERM...CCW
LONG TERM...SMF
AVIATION...MPR
MARINE...MPRHazardous weather outlook, Nov 4, 4:08 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 408 AM EST TUE NOV 4 2008 ANZ632-633-650-652-654-656-658-050915- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 408 AM EST TUE NOV 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012-013-030-VAZ048-049-060>090-092-099-100-050915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ACCOMACK- NORTHAMPTON VA- 408 AM EST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ014>017-031-032-VAZ091-093>098-050915- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 408 AM EST TUE NOV 4 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING RAINFALL AMOUNTS. ANZ630-631-050915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 408 AM EST TUE NOV 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-050915- OUTER BANKS CURRITUCK- 408 AM EST TUE NOV 4 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING RAINFALL AMOUNTS. WAMSLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 4:00 AM EST | High Surf Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 25 days |
| Nov 4, 4:01 AM EST | Flood Watch | AKQ | City of Chesapeake, City of Virginia Beach | 17 hr |
| Nov 4, 3:38 PM EST | Wind Advisory | AKQ | Accomack, Northampton, City of Chesapeake, City of Virginia Beach | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.